Alert archive / Michigan / River Flood Advisories in 2011
River Flood Advisory 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood advisory at Mar 4, 2011, 10:48 AM EST for Jackson County, Michigan. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2011, 10:48 AM EST (15:48 UTC)
- Expired
- Mar 4, 2011, 10:23 PM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
County Jackson County, MI
The radar
The Detroit radar (KDTX), 93 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Jackson (JACM4).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04109000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
522 WGUS83 KGRR 041548 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 AM EST FRI MAR 4 2011 ...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT JACKSON AFFECTING JACKSON COUNTY GRAND RIVER AT EATON RAPIDS AFFECTING EATON COUNTY GRAND RIVER AT IONIA AFFECTING IONIA COUNTY SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY RED CEDAR RIVER ABOVE WILLIAMSTON AFFECTING INGHAM COUNTY RED CEDAR RIVER AT EAST LANSING AFFECTING INGHAM COUNTY LOOKING GLASS RIVER NEAR EAGLE AFFECTING CLINTON COUNTY MAPLE RIVER AT MAPLE RAPIDS AFFECTING CLINTON COUNTY THORNAPPLE RIVER ABOVE HASTINGS AFFECTING BARRY COUNTY KALAMAZOO RIVER AT MARSHALL AFFECTING CALHOUN COUNTY . A FRONTAL SYSTEM WILL MOVE ACROSS THE AREA DURING THE DAY TODAY. NUMEROUS WAVES OF LOW PRESSURE WILL RIDE NORTHEAST ALONG THIS FRONT AND CREATE WAVES OF PRECIPITATION. THE FIRST WAVE WILL BRING A MIX OF FREEZING RAIN...SLEET AND RAIN THIS MORNING AND INTO THE EARLY AFTERNOON HOURS. RAIN WILL THEN GRADUALLY CHANGE OVER TO SNOW FROM NORTHWEST TO SOUTHEAST LATE TONIGHT AND ON SATURDAY. ONE TO ONE AND ONE HALF INCHES OF RAIN WILL BE POSSIBLE BY SATURDAY MORNING. QUIETER WEATHER CAN BE EXPECTED FOR SUNDAY. ANOTHER STRONG SYSTEM IS EXPECTED TO AFFECT THE AREA DURING THE MID PORTION OF THE UPCOMING WEEK. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC075-051748- /O.NEW.KGRR.FL.Y.0013.110304T1548Z-110306T0335Z/ /JACM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE GRAND RIVER AT JACKSON. * UNTIL SATURDAY EVENING. * AT 08 AM FRIDAY THE STAGE WAS 10.2 FEET. * BANKFULL STAGE IS 13.0 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.5 FEET BY TOMORROW MORNING. * IMPACT...AT 14.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS $$ MIC045-051747- /O.NEW.KGRR.FL.Y.0014.110304T1548Z-110310T0530Z/ /ETNM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE GRAND RIVER AT EATON RAPIDS. * UNTIL LATE WEDNESDAY NIGHT. * THERE IS NO CURRENT OBSERVED DATA. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.6 FEET SUNDAY EVENING. * IMPACT...AT 6.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS AND BASEMENTS ALONG RIVER STREET IN EATON RAPIDS. ISLAND PARK IN THE CITY OF EATON RAPIDS BEGINS TO FLOOD $$ MIC067-051747- /O.NEW.KGRR.FL.Y.0015.110304T1548Z-110311T1130Z/ /IONM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE GRAND RIVER AT IONIA. * UNTIL FRIDAY MARCH 11. * AT 09 AM FRIDAY THE STAGE WAS 10.6 FEET. * BANKFULL STAGE IS 13.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 17.4 FEET BY TUESDAY EARLY AFTERNOON. * IMPACT...AT 18.0 FEET...WATER SURROUNDS AUTOMOBILE BUILDING AT IONIA FAIRGROUNDS $$ MIC065-051747- /O.NEW.KGRR.FL.Y.0016.110304T1548Z-110308T1130Z/ /HHTM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE SYCAMORE CREEK AT HOLT. * UNTIL TUESDAY MORNING. * THERE IS NO CURRENT OBSERVED DATA. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.9 FEET TOMORROW EARLY AFTERNOON. * IMPACT...AT 6.0 FEET...FLOODING BEGINS IN LOW LYING AREAS ALONG THE CREEK AND AT THE LANSING MUNICIPAL GOLF COURSE AND SCOTT WOODS PARK $$ MIC065-051747- /O.NEW.KGRR.FL.Y.0017.110304T1548Z-110310T1730Z/ /WMSM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE RED CEDAR RIVER ABOVE WILLIAMSTON. * UNTIL THURSDAY AFTERNOON. * AT 08 AM FRIDAY THE STAGE WAS 4.2 FEET. * BANKFULL STAGE IS 7.0 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 7.2 FEET BY MONDAY EVENING. * IMPACT...AT 7.0 FEET...RIVER IS BANKFULL. OVERFLOW BEGINS IN LOW LYING AREAS ADJACENT TO THE RIVER $$ MIC065-051747- /O.NEW.KGRR.FL.Y.0018.110304T1548Z-110310T1800Z/ /ELNM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE RED CEDAR RIVER AT EAST LANSING. * UNTIL THURSDAY AFTERNOON. * AT 08 AM FRIDAY THE STAGE WAS 4.0 FEET. * BANKFULL STAGE IS 6.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.4 FEET BY EARLY TUESDAY MORNING. * IMPACT...AT 6.0 FEET...RIVER REACHES BANKFULL AND LOW LYING AREAS FLOOD $$ MIC037-051747- /O.NEW.KGRR.FL.Y.0019.110304T1548Z-110311T1130Z/ /EAGM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE LOOKING GLASS RIVER NEAR EAGLE. * UNTIL FRIDAY MARCH 11. * AT 08 AM FRIDAY THE STAGE WAS 3.4 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.9 FEET BY MONDAY MORNING. * IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF HOMES IN DEWITT AND ALONG THE RIVER BETWEEN DEWITT AND EAGLE. FLOODING OCCURS IN RIVERSIDE PARK IN DEWITT AND LOOKING GLASS VALLEY PARK IN WACOUSTA $$ MIC037-051747- /O.NEW.KGRR.FL.Y.0020.110304T1548Z-110311T1130Z/ /MRPM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE MAPLE RIVER AT MAPLE RAPIDS. * UNTIL FRIDAY MARCH 11. * AT 08 AM FRIDAY THE STAGE WAS 4.3 FEET. * BANKFULL STAGE IS 7.0 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 8.5 FEET BY MONDAY EVENING. * IMPACT...AT 9.0 FEET...EXPECT MINOR FLOODING OF COUNTY LINE ROAD AND A HOME ALONG COUNTY LINE ROAD $$ MIC015-051747- /O.NEW.KGRR.FL.Y.0021.110304T1548Z-110311T1130Z/ /HSTM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE THORNAPPLE RIVER ABOVE HASTINGS. * UNTIL FRIDAY MARCH 11. * AT 10 AM FRIDAY THE STAGE WAS 3.7 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.6 FEET BY MONDAY EARLY AFTERNOON. * IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF RIVERBEND GOLF COURSE...TYDEN PARK IN HASTINGS...AND HOMES UPSTREAM AND DOWNSTREAM OF HASTINGS $$ MIC025-051747- /O.NEW.KGRR.FL.Y.0022.110304T1548Z-110307T1800Z/ /MARM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1048 AM EST FRI MAR 4 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE KALAMAZOO RIVER AT MARSHALL. * UNTIL MONDAY AFTERNOON. * AT 08 AM FRIDAY THE STAGE WAS 5.0 FEET. * BANKFULL STAGE IS 6.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.4 FEET BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 6.0 FEET...RIVER IS BANKFULL. EXPECT MINOR FLOODING OF FARMLAND AND PASTURES ADJACENT TO THE RIVER $$ MJK
1 follow-up statement
280 WGUS83 KGRR 050323 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1023 PM EST FRI MAR 4 2011 ...THE FLOOD ADVISORY IS CANCELLED AND UPGRADED TO A FLOOD WARNING FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT JACKSON AFFECTING JACKSON COUNTY ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT EATON RAPIDS AFFECTING EATON COUNTY GRAND RIVER AT IONIA AFFECTING IONIA COUNTY SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY RED CEDAR RIVER ABOVE WILLIAMSTON AFFECTING INGHAM COUNTY RED CEDAR RIVER AT EAST LANSING AFFECTING INGHAM COUNTY LOOKING GLASS RIVER NEAR EAGLE AFFECTING CLINTON COUNTY MAPLE RIVER AT MAPLE RAPIDS AFFECTING CLINTON COUNTY THORNAPPLE RIVER ABOVE HASTINGS AFFECTING BARRY COUNTY KALAMAZOO RIVER AT MARSHALL AFFECTING CALHOUN COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY .LOW PRESSURE OVER SOUTHERN ILLINOIS WILL MOVE NORTHEAST ALONG A STALLED FRONTAL BOUNDARY TONIGHT... BRINGING WIDESPREAD RAIN TO SOUTHERN LOWER MICHIGAN. SOME OF THE RAIN COULD BE HEAVY AT TIMES... WITH AMOUNTS OF ONE TO TWO INCHES POSSIBLE BY MID MORNING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC075-050353- /O.CAN.KGRR.FL.Y.0013.000000T0000Z-110306T0335Z/ /JACM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE GRAND RIVER AT JACKSON AND HAS BEEN UPGRADED TO A FLOOD WARNING. * AT 8 PM FRIDAY THE STAGE WAS 10.4 FEET. * BANKFULL STAGE IS 13.0 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER IS FORECAST TO GO ABOVE FLOOD STAGE BY TOMORROW LATE MORNING. FLOOD ADVISORY IS CANCELLED FOR THIS LOCATION AND REPLACED BY A FLOOD WARNING. * IMPACT...AT 15.0 FEET...EXPECT MODERATE FLOODING OF RESIDENCES ALONG HIGH STREET...LEWIS STREET...AND LOSEY STREET. HIGH WATER WOULD DISRUPT TRAFFIC AND DAMAGE RESIDENCES $$ MIC045-060523- /O.CON.KGRR.FL.Y.0014.000000T0000Z-110310T0530Z/ /ETNM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE GRAND RIVER AT EATON RAPIDS * UNTIL LATE WEDNESDAY NIGHT. * AT 07 PM FRIDAY THE STAGE WAS 3.9 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.9 FEET BY SUNDAY EVENING. * IMPACT...AT 6.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS AND BASEMENTS ALONG RIVER STREET IN EATON RAPIDS. ISLAND PARK IN THE CITY OF EATON RAPIDS BEGINS TO FLOOD $$ MIC067-060523- /O.CON.KGRR.FL.Y.0015.000000T0000Z-110311T1130Z/ /IONM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE GRAND RIVER AT IONIA * UNTIL FRIDAY MARCH 11. * AT 09 PM FRIDAY THE STAGE WAS 10.6 FEET. * BANKFULL STAGE IS 13.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.5 FEET BY TUESDAY MORNING. * IMPACT...AT 18.0 FEET...WATER SURROUNDS AUTOMOBILE BUILDING AT IONIA FAIRGROUNDS $$ MIC065-060523- /O.CON.KGRR.FL.Y.0016.000000T0000Z-110308T1130Z/ /HHTM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE SYCAMORE CREEK AT HOLT * UNTIL TUESDAY MORNING. * AT 11 AM FRIDAY THE STAGE WAS 3.5 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 7.4 FEET BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS ADJACENT TO THE RIVER...IN THE LANSING MUNICIPAL GOLF COURSE AND SECTIONS OF EAST MT. HOPE ROAD $$ MIC065-060523- /O.CON.KGRR.FL.Y.0017.000000T0000Z-110310T1730Z/ /WMSM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE RED CEDAR RIVER ABOVE WILLIAMSTON * UNTIL THURSDAY AFTERNOON. * AT 08 PM FRIDAY THE STAGE WAS 4.2 FEET. * BANKFULL STAGE IS 7.0 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 7.8 FEET BY EARLY TUESDAY MORNING. * IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF GOLF COURSE AND ADJACENT PARK IN WILLIAMSTON $$ MIC065-060523- /O.CON.KGRR.FL.Y.0018.000000T0000Z-110310T1800Z/ /ELNM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE RED CEDAR RIVER AT EAST LANSING * UNTIL THURSDAY AFTERNOON. * AT 08 PM FRIDAY THE STAGE WAS 3.9 FEET. * BANKFULL STAGE IS 6.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.9 FEET BY TUESDAY MORNING. * IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS... ADJACENT PARKS...AND FARMLAND $$ MIC037-060523- /O.CON.KGRR.FL.Y.0019.000000T0000Z-110311T1130Z/ /EAGM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE LOOKING GLASS RIVER NEAR EAGLE * UNTIL FRIDAY MARCH 11. * AT 08 PM FRIDAY THE STAGE WAS 3.4 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.9 FEET BY MONDAY EARLY AFTERNOON. * IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF HOMES IN DEWITT AND ALONG THE RIVER BETWEEN DEWITT AND EAGLE. FLOODING OCCURS IN RIVERSIDE PARK IN DEWITT AND LOOKING GLASS VALLEY PARK IN WACOUSTA $$ MIC037-060523- /O.CON.KGRR.FL.Y.0020.000000T0000Z-110311T1130Z/ /MRPM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE MAPLE RIVER AT MAPLE RAPIDS * UNTIL FRIDAY MARCH 11. * AT 08 PM FRIDAY THE STAGE WAS 4.3 FEET. * BANKFULL STAGE IS 7.0 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 8.4 FEET BY FRIDAY EVENING. * IMPACT...AT 9.0 FEET...EXPECT MINOR FLOODING OF COUNTY LINE ROAD AND A HOME ALONG COUNTY LINE ROAD $$ MIC015-060522- /O.CON.KGRR.FL.Y.0021.000000T0000Z-110311T1130Z/ /HSTM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE THORNAPPLE RIVER ABOVE HASTINGS * UNTIL FRIDAY MARCH 11. * AT 09 PM FRIDAY THE STAGE WAS 3.7 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.9 FEET BY MONDAY EVENING. * IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF RIVERBEND GOLF COURSE...TYDEN PARK IN HASTINGS...AND HOMES UPSTREAM AND DOWNSTREAM OF HASTINGS $$ MIC025-060522- /O.CON.KGRR.FL.Y.0022.000000T0000Z-110307T1800Z/ /MARM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE KALAMAZOO RIVER AT MARSHALL * UNTIL MONDAY AFTERNOON. * AT 08 PM FRIDAY THE STAGE WAS 4.8 FEET. * BANKFULL STAGE IS 6.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 7.1 FEET BY EARLY SUNDAY MORNING. * IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF RESIDENCES AND APARTMENTS IN LOW LYING AREAS ADJACENT TO THE RIVER $$ MIC077-060522- /O.CON.KGRR.FL.Y.0011.000000T0000Z-110309T1800Z/ /VCKM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE PORTAGE RIVER NEAR VICKSBURG * UNTIL WEDNESDAY AFTERNOON. * AT 07 AM FRIDAY THE STAGE WAS 4.1 FEET. * BANKFULL STAGE IS 4.0 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.0 FEET BY SUNDAY MORNING. * IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND FARMLAND ADJACENT TO THE RIVER $$ MIC025-060522- /O.CON.KGRR.FL.Y.0012.000000T0000Z-110311T1130Z/ /BURM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EST FRI MAR 4 2011 THE FLOOD ADVISORY CONTINUES FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL FRIDAY MARCH 11. * AT 10 PM FRIDAY THE STAGE WAS 5.1 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.5 FEET BY EARLY THURSDAY MORNING. * IMPACT...AT 6.5 FEET...EXPECT MINOR FLOODING OF CRAWL SPACES TO HOMES ADJACENT TO THE RIVER UPSTREAM $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood advisory went out at Mar 4, 10:15 AM EST, 33 minutes earlier.
Area forecast discussion, Mar 4, 10:15 AM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1015 AM EST FRI MAR 4 2011 LATEST UPDATE...SHORT TERM MARINE... .SYNOPSIS...(413 AM EST FRI MAR 4 2011) A FRONTAL SYSTEM WILL MOVE IN ACROSS THE AREA DURING THE DAY TODAY. NUMEROUS WAVES OF LOW PRESSURE WILL RIDE NORTHEAST ALONG THIS FRONT AND CREATE WAVES OF PRECIPITATION. THE FIRST WAVE WILL BRING A MIXED BAG OF PRECIPITATION RANGING FROM FREEZING RAIN TO SLEET TO RAIN THIS MORNING AND INTO THE EARLY AFTERNOON HOURS. PRECIPITATION WILL BECOME A BIT HEAVIER LATER TODAY AND TONIGHT. THIS PRECIPITATION IS EXPECTED TO FALL AS RAIN. RAIN WILL THEN GRADUALLY CHANGE OVER TO SNOW FROM NORTHWEST TO SOUTHEAST VERY LATE TONIGHT AND ON SATURDAY. QUIETER WEATHER CAN BE EXPECTED FOR SUNDAY. ANOTHER STRONG SYSTEM IS EXPECTED TO AFFECT THE AREA DURING THE MID PORTION OF THE UPCOMING WEEK. && .SHORT TERM...(1015 AM EST FRI MAR 4 2011) (TODAY THROUGH SUNDAY EXPANDED THE ADVISORY FURTHER SOUTH. TEMPERATURES STILL FREEZING OR BELOW WITH THE RAIN MOVING INTO THE INTERSTATE 96 CORRIDOR. SOME ICING EARLIER AS WELL CAUSED SOME IMPACT. WILL LIKELY CANCEL THE ADVISORY FOR SOUTHERN COUNTIES AROUND NOON...BUT NEED TO MONITOR TRENDS CLOSELY. INCREASINGLY CONCERNED ABOUT THE NEED FOR WATCH FOR FLOODING. BURST OF HEAVIER RAIN LIKELY WITH THE LLJ MOVING IN THIS EVENING AND VERY HIGH PWS IN PLACE. SNOWMELT COULD ADD TO THE RISK. PRECIPITATION SHOULD TRANSITION TO A MIX AFTER MIDNIGHT BEFORE THE PRECIPITATION ENDS BY 10 AM SAT. FREEZING RAIN TO SLEET THEN SNOW SUGGESTED BY THE 12Z NAM. && .LONG TERM...(413 AM EST FRI MAR 4 2011) (SUNDAY NIGHT THROUGH THURSDAY) MY PRIMARY FOCUS REMAINS ON THE MID WEEK STORMS SYSTEM WHICH WILL BRING RAIN AND POSSIBLY THUNDERSTORMS WEDNESDAY THEN LAKE ENHANCED SNOWS THURSDAY INTO FRIDAY. THE FORECAST MODELS ARE IN EXCELLENT AGREEMENT THROUGH THURSDAY... WHICH IS UNUSUAL FOR SEASONAL TRANSITION PERIODS. WHATEVER... THIS GIVES ME HIGH CONFIDENCE IN OUR STORM WEDNESDAY INTO THURSDAY. AS I MENTIONED YESTERDAY AND THE DAY BEFORE THAT...THIS SYSTEM FOR WED HAS BEEN FORECAST CONSISTENTLY FOR OVER A WEEK NOW. THE STORY IS A NORTHERN STREAM JET CORE CLIMBING OVER THE TOP OF THE ALASKAN CLOSED UPPER HIGH ROTATES SOUTH ONCE IT GETS INTO THE NORTHWEST TERRITORIES OF CANADA IN THE MONDAY TIME FRAME. THAT IN TURN PULLS DOWN SOME OF THE COLDEST AIR IN THE NORTHERN HEMISPHERE INTO WESTERN CANADA. MEANWHILE A POWERFULLY PACIFIC STORM...CURRENTLY IN THE GULF OF ALASKA IS SHEARED SOUTHEAST BY THE NEXT UPSTREAM PACIFIC SYSTEM. THAT WAS THE ONE WITH THE 200 KNOT JET CORE THAT CAME OFF OF JAPAN A FEW DAYS AGO. ANYWAY THE SOUTHERN STREAM WAVE AND THE NORTHERN STREAM WAVES PHASE OVER THE WESTERN CENTRAL STATES TUESDAY INTO EARLY WEDNESDAY. THIS SYSTEM SEEMS TO WANT TO GO NEGATIVE TILT AS IT MOVES THROUGH MICHIGAN THURSDAY. GIVEN THE POLAR AIR BEING PULLED DOWN BY THE ALASKAN SHORTWAVE AND THE SUBTROPIC ENERGY OF THE PACIFIC SYSTEM... THAT BY WEDNESDAY WILL HAVE GULF MOISTURE TO WORK WITH... THIS SHOULD BE POWERFUL EARLY SPRING STORM OF SOUTHWEST LOWER MICHIGAN. WHILE NOT SPECIFICALLY FORECAST YET... I STILL BELIEVE WE COULD SEE A ROUND OF THUNDERSTORMS FROM THIS SYSTEM IF THE CENTER OF IT GOES NORTH OF THE CWA (WHICH IS WHAT IT IS EXPECTED TO DO) ON WEDNESDAY OR EARLY THURSDAY. ONCE THE SYSTEM IS EAST OF US THE 850 MB TEMPS WILL BE COLD ENOUGH FOR LAKE EFFECT SNOW AND GIVEN STRONG CYCLONIC FLOW CONTINUES INTO FRIDAY... I BELIEVE EVEN AT THIS TIME FRAME... SNOW SHOWER ARE LIKELY THURSDAY INTO FRIDAY. ALSO GIVEN THE CONSISTENT OF THIS STORM IN THE MODELS IN BOTH TIME AND MODEL TO MODEL... I RAMPED UP THE POP TO 60 PCT AND WOULD BE WILLING TO GO HIGHER IF NOT FOR GRID CONSISTENCY. WEDNESDAY WILL BE A VERY WET AND WINDY DAY IN SOUTHWEST MICHIGAN. && .AVIATION...(652 AM EST FRI MAR 4 2011) VFR CONDITIONS ARE STILL PREVAIL AT 630 AM THIS MORNING ACROSS ALL OF SOUTHERN LOWER MICHIGAN. THERE WAS AN AREA OF FREEZING RAIN MOVING THROUGH THE I-69 AREAS AND OTHER AREA OVER LAKE MICHIGAN NORTHEAST INTO NORTHWEST LOWER MICHIGAN MOVING NORTHEAST. THAT AREA OF RAIN/FREEZING RAIN SHOULD MOVE OVER THE TAF SITES BY LATE MORNING. BY THEN TEMPERATURES SHOULD BE ABOVE FREEZING SO FREEZING RAIN SHOULD NOT BE AN ISSUE. THERE MAY BE A LULL IN THE RAIN MID AFTERNOON BEFORE THE PRIMARY RAIN AREA MOVES IN AROUND 7 PM. THEN MODERATE TO HEAVY RAIN IS EXPECTED A GOOD PART OF THE NIGHT. CIGS/VSBY WILL BECOME IFR BY LATE AFTERNOON AND CONTINUE THROUGH TONIGHT. && .MARINE...(1015 AM EST FRI MAR 4 2011) RELATIVELY LGT WINDS WILL PERSIST TODAY. WINDS WILL THEN PICK UP TONIGHT AND SATURDAY AS WE GET IN ON THE BACKSIDE OF THE FRONTAL SYSTEM. IT IS NOT IMPOSSIBLE WE COULD SEE SOME GALES... HOWEVER CONSENSUS AMONG THE LAKE MICHIGAN OFFICES IS TO HOLD OFF FOR THE NSH WATERS AT THIS TIME. && .HYDROLOGY...(413 AM EST FRI MAR 4 2011) DEFINITELY SOME CONCERNS IN THE WORLD OF HYDROLOGY THIS MORNING. SNOW WATER EQUIVALENT IN THE SNOWPACK ACROSS THE AREA RANGES FROM LESS THAN 0.5 INCHES ACROSS THE SW CORNER OF THE CWFA/HSA...TO LOCALLY 3 INCHES ACROSS THE NW COUNTIES. SOME OF THIS SNOW IS EXPECTED TO MELT WITH TEMPS EXPECTED TO BE IN THE 40S WITH SOME RAIN AND DEW POINTS IN THE 30S. THE SNOW MAY ALSO END UP SOAKING UP THE RAIN WITH TEMPS NOT GETTING TOO WARM AND A RELATIVELY SHORT DURATION OF THE WARMEST TEMPS. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM AROUND HALF AN INCH UP NORTH...TO LOCALLY OVER 1.5 INCHES DOWN ACROSS THE SE COUNTIES. MODEL HYDROGRAPHS INDICATE THAT IF THE SRN AREAS SAW THE MOST RAIN POSSIBLE /WELL OVER 2 INCHES/...FLOODING MAY BECOME A CONCERN. FOR NOW... AVERAGE QPF BETWEEN 0.5 AND 1.5 INCHES WOULD BRING MANY RIVERS TO/ABOVE BANKFULL...HOWEVER NOT TO FLOODING. ACTUAL RAINFALL AMOUNTS WILL NEED TO BE MONITORED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET ROUGHLY ALONG AND NORTH OF INTERSTATE 96 TODAY. LM...NONE. && SYNOPSIS: NJJ SHORT TERM: MJS LONG TERM: WDM AVIATION: WDM MARINE: MJS HYDROLOGY: NJJ
Hazardous weather outlook, Mar 4, 5:36 AM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 536 AM EST FRI MAR 4 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-051045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 536 AM EST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FREEZING RAIN ARE EXPECTED INTO EARLY THIS AFTERNOON. FOR THE MOST PART THE FREEZING RAIN WILL NORTH OF INTERSTATE 96. RAIN WILL BECOME MORE PERSISTENT BY LATE AFTERNOON ACROSS THE AREA AND WILL BE LOCALLY HEAVY AT TIMES. SOME AREAS MAY SEE AROUND AN INCH OF RAIN BY SUNRISE SATURDAY. THIS MAY RESULT MINOR FLOODING OF CREEKS AND UNDERPASSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL CHANGE TO SNOW FROM NORTH TO SOUTH SATURDAY. SEVERAL INCHES OF WET SNOW ARE POSSIBLE DURING THE DAY SATURDAY BEFORE THE PRECIPITATION COMES TO AN END LATE SATURDAY NIGHT. MINOR FLOODING IS POSSIBLE DUE TO THE RUNOFF FROM THE HEAVY RAIN FROM FRIDAY NIGHT INTO MID MORNING SATURDAY. SOME CREEKS MAY GO OUT OF THEIR BANKS... SOME ROADS MAY HAVE WATER OVER THEM... SOME FARM FIELDS MY HAVE FLOODING. ON WEDNESDAY ANOTHER SIMILAR STORM WILL BRING THE THREAT OF HEAVY RAINFALL...STRONG WINDS...SOME FLOOD POTENTIAL. IT WOULD NOT BE OUT OF THE QUESTION TO SEE A FEW THUNDERSTORMS LATE IN THE DAY WEDNESDAY. SNOW SHOWERS WILL FOLLOW THE STORM THURSDAY WITH SOME ACCUMULATIONS OF SNOW POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-051045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 536 AM EST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL WATER CRAFT SATURDAY INTO SUNDAY...THEN AGAIN TUESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 4, 7:07 AM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
707 AM EST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FREEZING RAIN BALDWIN 43.90N 85.85W
03/04/2011 E0.00 INCH LAKE MI COUNTY OFFICIAL
FREEZING RAIN BEGAN AT 640 AM. EVERYTHING ICE COVERED.
&&
MKALEMBKLocal storm report, Mar 4, 7:14 AM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
714 AM EST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FREEZING RAIN 3 WSW HART 43.68N 86.42W
03/04/2011 M0.10 INCH OCEANA MI CO-OP OBSERVER
&&
MKALEMBKLocal storm report, Mar 4, 8:07 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
807 AM EST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM FREEZING RAIN HESPERIA 43.57N 86.04W
03/04/2011 M0.10 INCH NEWAYGO MI AMATEUR RADIO
ROADS VERY ICY.
&&
MKALEMBKSpecial weather statement, Mar 4, 8:10 AM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
810 AM EST FRI MAR 4 2011
MIZ044-050-051-056>059-064>067-072>074-041515-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-INGHAM-IONIA-JACKSON-KALAMAZOO-
KENT-MONTCALM-MUSKEGON-NEWAYGO-OTTAWA-
810 AM EST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 758 AM EST...10 MILES NORTH OF HOLLAND...AN AREA OF FREEZING RAIN
WAS TRACKING NORTHEAST THROUGH THE REGION. TEMPERATURES WERE AROUND
FREEZING AT THIS TIME. TEMPERATURES WILL WARM SLOWLY THROUGH THE
MORNING...TURNING THE FREEZING RAIN INTO RAIN.
AS YOU HEAD OUT THIS MORNING BE ALERT FOR POSSIBLE FREEZING RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRIVE WITH ADDED CAUTION. BE PREPARED FOR POSSIBLE SLICK DRIVING
CONDITIONS.
&&
LAT...LON 4208 8530 4243 8531 4242 8628 4270 8622
4297 8623 4312 8628 4347 8646 4347 8604
4330 8604 4330 8532 4313 8531 4312 8437
4278 8436 4278 8415 4208 8413
TIME...MOT...LOC 1308Z 230DEG 41KT 4300 8597Local storm report, Mar 4, 8:27 AM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
827 AM EST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM FREEZING RAIN BIG RAPIDS 43.70N 85.48W
03/04/2011 E0.00 INCH MECOSTA MI COCORAHS
TRACE OF FREEZING RAIN.
&&
MKALEMBKLocal storm report, Mar 4, 10:45 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 AM EST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM FREEZING RAIN 3 NE MONTAGUE 43.45N 86.32W
03/04/2011 E0.10 INCH MUSKEGON MI TRAINED SPOTTER
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:22 AM EST | Winter Weather Advisory | GRR | Clare, Clinton, Eaton, Gratiot, Ingham, Ionia and 11 more | 29 hr |
| Mar 4, 8:10 AM EST | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more | 2 hr |
| Mar 4, 10:48 AM EST | River Flood Advisory | GRR | Eaton | 36 hr |
| Mar 4, 10:48 AM EST | River Flood Advisory | GRR | Ionia | 28 days |
| Mar 4, 10:48 AM EST | River Flood Advisory | GRR | Ingham | 12 days |
| Mar 4, 10:48 AM EST | River Flood Advisory | GRR | Ingham | 36 hr |
| Mar 4, 10:48 AM EST | River Flood Advisory | GRR | Ingham | 36 hr |
| Mar 4, 10:48 AM EST | River Flood Advisory | GRR | Clinton | 36 hr |
| Mar 4, 10:48 AM EST | River Flood Advisory | GRR | Clinton | 36 hr |
| Mar 4, 10:48 AM EST | River Flood Advisory | GRR | Barry | 36 hr |
| Mar 4, 10:48 AM EST | River Flood Advisory | GRR | Calhoun | 23 hr |
| Mar 4, 2:06 PM EST | Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 9 more | 13 hr |
| Mar 4, 4:21 PM EST | Small Craft Advisory | GRR | 45 hr |
Nearby
River Flood Advisories in Michigan, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.